Alert archive / Texas / Special Weather Statements in 2022

Special Weather Statement, NWS Austin/San Antonio, TX

May 2, 2022Gonzales County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 2, 2022, 4:21 AM CDT for Gonzales County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2022, 4:21 AM CDT (09:21 UTC)
Expired
May 2, 2022, 4:45 AM CDT
In force
24 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.00 in
Wind
50

County Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2022-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1005 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2022-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1005 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

197 
WWUS84 KEWX 020921
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
421 AM CDT Mon May 2 2022
 
TXZ207-221>224-020945-
Guadalupe TX-Karnes TX-De Witt TX-Gonzales TX-Wilson TX-
421 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of north central
DeWitt, southeastern Guadalupe, northeastern Karnes, southern
Gonzales and northeastern Wilson Counties through 445 AM CDT...

At 421 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Smiley, or 13 miles southwest of Gonzales, moving east
at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Gonzales, Stockdale, Nixon, Smiley, Pandora, Cheapside, Westhoff,
Leesville, Sample, Glaze City, Wrightsboro, Cost, Hamon, Bebe and
Monthalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2919 9800 2951 9784 2947 9726 2911 9736
TIME...MOT...LOC 0921Z 273DEG 38KT 2939 9762 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 2, 3:33 AM CDT, 48 minutes earlier.

Area forecast discussion, May 2, 3:33 AM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
333 AM CDT Mon May 2 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today through Tuesday)
Issued at 333 AM CDT Mon May 2 2022

Moderate to heavy showers and scattered thunderstorm activity is
ongoing early this morning across portion of south central Texas. A
solo storm is pushing out of Kinney County while a complex of storms
travels along and east of the Interstate 35. This activity is
forecast to continue to push to the east for the rest of the
overnight period while weakening. Some of these storms are capable
of producing small hail and gusty winds of 25 to 40 mph based on
latest observations.

Cloudy skies are in store for most of the morning hours across the
entire area with clearing taking place across the Rio Grande by noon
time. The NBM solution wants to paint an area of convection across
most of the Rio Grande and southern Edwards Plateau today. However,
Hires models are having a difficult time with that solution and
instead show a slight to low end chances for showers and
thunderstorms over that area. So, this forecast package follows the
Hires models trend with higher PoPs (40 percent)in the morning and
lower (20 and 30 percent range) PoPs for the afternoon period.
The idea behind this solution is that without a strong signal for
convection and a zonal flow in place, widespread shower and
thunderstorm activity is unlikely. However, any storm that manages
to develop across the escarpment into the southern Edwards Plateau
could break the weak cap shown by forecast soundings resulting in a
strong to marginally severe thunderstorm. Having said that, SPC Day
One Convective Outlook highlights the southern Edwards Plateau with
the possibility of producing strong to marginally severe storms. The
main weather hazard if they do form will be large hail and damaging
winds.

High temperatures will range from the 80s over most places to lower
90s across portions of the southwest counties.

Cloud coverage increases overnight and spreads across the entire
area with lows in the mid 60s across the Hill Country to lower 70s
along and east of Interstate 35. Tuesday's high will range from the
upper 80s across most locations and mid to upper 90s across the
southwest counties. Clouds will be present for the morning hours,
however, they will scatter out for the afternoon for partly cloudy
skies with no rain expected.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 333 AM CDT Mon May 2 2022

A weak cold front stalls just north of our area to provide forcing
for showers and thunderstorms Tuesday evening. Also, showers and
thunderstorms are expected over the Serranias del Burro. Although
have no mention of POPs, cannot rule out a shower or thunderstorm or
two over our Central Texas counties or along the Rio Grande Tuesday
evening.

An upper level trough drifts across the Central Rockies on Wednesday
causing surface pressure falls in the Plains to lift the front back
north taking most of the forcing with it. There may be enough
forcing for isolated to widely scattered showers and thunderstorms
Wednesday afternoon into night. Above normal temperatures are
expected on Wednesday.

The upper level trough moves out across the Central Plains on
Thursday dragging a weak cold front into our area on Thursday into
Thursday night. In conjunction with an upper level jet streak,
forcing is expected for scattered showers and thunderstorms along
the front. In addition, showers and thunderstorms will develop over
the Serranias del Burro and may move over our western areas.
Forecast soundings indicate a potential for strong to severe storms
due steep mid level lapse rates around 8.5C/km, SFC-6KM shear 40-45
KTs, and CAPE of 1,000 to 2,000 J/Kg. Also, well above normal PWs up
to 1.7 inches indicates a potential for locally heavy rains. The
front brings no cold advection with above normal temperatures on
Thursday.

In wake of the upper level trough, upper level ridging drifts over
our area Friday into the weekend. Mid level flow is off the Mexican
Plateau allowing for hotter, summer-like temperatures during the
weekend. Highs of 100 to 105 are expected across the Rio Grande
region with 90s elsewhere. Heat index values will approach 100 east
of the Rio Grande region, although not in the Hill Country.

&&

.AVIATION...
(06Z TAFS)
Issued at 1144 PM CDT Sun May 1 2022

A multi-directional convection scenario is ongoing early this Monday
morning with showers and storms moving from west to east across KDRT,
and a broken line of showers and storms pushing to the northeast to
impact KSAT and KSSF at the new set of TAF time period. The bigger
cluster of storms and severe in nature is pushing closer to the
international border between southern Maverick and northwestern Webb
Counties and away for area terminals. MVFR cigs are expected
overnight into Monday morning across all area sites. Cigs could even
lower to IFR for KDRT for several hours from 12Z to 15Z Monday, such
of trend indicated in this new forecast package.

VFR conditions are expected around 17Z to 18Z across all area
airports. A moderate southeast to south wind flow is forecast to
dominate the local area with stronger winds occurring across KAUS and
gusty winds up to 25 knots for most of the afternoon. MVFR cigs
return across the I-35 sites around 05Z on Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              87  71  88  71 /  20  20  10   0
Austin Bergstrom Intl Airport  87  71  88  71 /  20  20  10   0
New Braunfels Muni Airport     88  71  91  72 /  20  10   0   0
Burnet Muni Airport            84  70  88  71 /  20  10  10  10
Del Rio Intl Airport           88  71  95  74 /  30   0  10  10
Georgetown Muni Airport        86  71  87  70 /  20  20  10  10
Hondo Muni Airport             87  70  93  72 /  30   0   0  10
San Marcos Muni Airport        85  71  90  71 /  20  10   0   0
La Grange - Fayette Regional   88  74  91  73 /  20  10  10   0
San Antonio Intl Airport       87  71  90  72 /  20  10   0   0
Stinson Muni Airport           89  75  95  73 /  20  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...17
Long-Term...04
Aviation...17
Hazardous weather outlook, May 1, 10:09 PM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
1009 PM CDT Sun May 1 2022

TXZ171>173-183>194-202>209-217>225-228-030315-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1009 PM CDT Sun May 1 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

Isolated strong to severe storms remain possible through the
overnight, mainly to the west of I-35. Main hazards are hail,
gusty to strong winds and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

An isolated strong to marginally severe storm could affect
portions of the northern Hill Country on Monday. Main hazards
would be hail and gusty to strong winds.

Isolated strong to marginally severe storms are possible on
Wednesday and Thursday across the Rio Grande and southern Edwards
Plateau. The main severe weather concerns will be large hail and
strong winds.

No other hazardous weather expected for the rest of period at
this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, May 2, 1:44 AM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
144 AM CDT Mon May 2 2022

TXZ183-202-020730-
Kinney TX-Val Verde TX-
144 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of western Kinney and
southeastern Val Verde Counties through 230 AM CDT...

At 143 AM CDT, Doppler radar was tracking a strong thunderstorm over
Del Rio, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Del Rio, Brackettville, Val Verde Park, Standart, Cienegas Terrace,
Amanda, Laughlin AFB, Escondido Estates, Fort Clark Springs, Kickapoo
Cavern State Park, Lake Ridge Ranch and 277 South Boat Ramp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2949 10093 2962 10043 2918 10039 2929 10088
      2931 10089 2931 10091 2935 10095
TIME...MOT...LOC 0643Z 279DEG 23KT 2939 10087

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CP
Special weather statement, May 2, 1:46 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
146 AM CDT Mon May 2 2022

TXZ228-020730-
Dimmit TX-
146 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of southern Dimmit
County through 230 AM CDT...

At 146 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gilson Groves, or 16 miles south of Carrizo Springs, moving northeast
at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Asherton, Chaparral Wildlife Management Area, Gilson Groves,
Catarina, Light and Las Vegas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2836 9998 2860 9940 2821 9940 2820 9994
TIME...MOT...LOC 0646Z 242DEG 32KT 2829 9983

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CP
Local storm report, May 2, 2:12 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 AM CDT MON MAY 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             2 N DEL RIO             29.40N 100.90W
05/02/2022  E1.00 INCH       VAL VERDE          TX   PUBLIC

&&

OB
Special weather statement, May 2, 3:10 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
310 AM CDT Mon May 2 2022

TXZ202-203-020900-
Uvalde TX-Kinney TX-
310 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of southeastern Kinney
and southwestern Uvalde Counties through 400 AM CDT...

At 309 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Brackettville, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brackettville, Laguna, Dabney, Blewett, Cline, Alamo Village, Uvalde
Estates, Turkey Mountain and Fort Clark Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2924 10044 2944 10042 2947 9980 2909 9987
      2909 9993
TIME...MOT...LOC 0809Z 284DEG 24KT 2931 10029

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CP
Special weather statement, May 2, 3:41 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
341 AM CDT Mon May 2 2022

TXZ207-223-020915-
Guadalupe TX-Gonzales TX-
341 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of southeastern
Guadalupe and northwestern Gonzales Counties through 415 AM CDT...

At 340 AM CDT, Doppler radar was tracking a strong thunderstorm near
Seguin, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Seguin, Luling, McQueeney, Kingsbury, Geronimo, Nolte, Zipp, Belmont
and Bebe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2940 9764 2950 9807 2965 9805 2966 9765
      2966 9764 2964 9763 2964 9760 2963 9760
TIME...MOT...LOC 0840Z 276DEG 29KT 2955 9787

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, May 2, 4:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
421 AM CDT Mon May 2 2022

TXZ207-221>224-020945-
Guadalupe TX-Karnes TX-De Witt TX-Gonzales TX-Wilson TX-
421 AM CDT Mon May 2 2022

...A strong thunderstorm will impact portions of north central
DeWitt, southeastern Guadalupe, northeastern Karnes, southern
Gonzales and northeastern Wilson Counties through 445 AM CDT...

At 421 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Smiley, or 13 miles southwest of Gonzales, moving east
at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gonzales, Stockdale, Nixon, Smiley, Pandora, Cheapside, Westhoff,
Leesville, Sample, Glaze City, Wrightsboro, Cost, Hamon, Bebe and
Monthalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2919 9800 2951 9784 2947 9726 2911 9736
TIME...MOT...LOC 0921Z 273DEG 38KT 2939 9762

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 12:27 AM CDTSpecial Weather StatementEWXFrio, Maverick, Zavala48 min
May 2, 12:35 AM CDTSpecial Weather StatementEWXDimmit55 min
May 2, 12:59 AM CDTSpecial Weather StatementEWXVal Verde46 min
May 2, 1:04 AM CDTSpecial Weather StatementEWXDimmit41 min
May 2, 1:15 AM CDTSpecial Weather StatementEWXAtascosa, Dimmit, Frio, Zavala45 min
May 2, 1:44 AM CDTSpecial Weather StatementEWXKinney46 min
May 2, 1:46 AM CDTSpecial Weather StatementEWXDimmit44 min
May 2, 1:49 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde45 min
May 2, 2:17 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde17 min
May 2, 3:10 AM CDTSpecial Weather StatementEWXKinney50 min
May 2, 3:41 AM CDTSpecial Weather StatementEWXGuadalupe34 min
May 2, 4:26 AM CDTSpecial Weather StatementEWXFrio49 min

Nearby

Special Weather Statements in Texas, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.